Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 8, 2005, 7:21 PM CDT for Madison County, Mississippi. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2005, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 8, 2005, 8:45 PM CDT
- In force
- 84 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:00 PM CDT | FLASH FLOOD | 2 E Gluckstadt, MS | WATER ACROSS YANDELL ROAD AND AT LEAST ONE VEHICLE HAD WATER COME UP INTO ITS ENGINE AND PASSENGER COMPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 090023
FFWJAN
MSC089-090145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT FRI JUL 8 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...GLUCKSTADT...MADISON...CANTON
* UNTIL 845 PM CDT
* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLUCKSTADT
MADISON AND CANTON.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3244 9017 3242 9007 3263 8989 3275 8981
3279 8994 3259 9019
$$
DHB1 follow-up statement
000
WGUS74 KJAN 090116
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT FRI JUL 8 2005
MSC089-090125-
MADISON MS-
815 PM CDT FRI JUL 8 2005
...THE FLASH FLOOD WARNING FOR MADISON COUNTY IS CANCELED...
THE THUNDERSTORMS THAT HAVE BEEN PRODUCING THE HEAVY RAINFALL HAVE
DISSIPATED.
LAT...LON 3244 9017 3242 9007 3263 8989 3275 8981
3279 8994 3259 9019
$$
DHBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:30 AM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jul 8, 11:30 AM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1130 AM CDT FRI JUL 8 2005 .DISCUSSION... THE PREVIOUS FORECAST FOR THE REST OF TODAY IS LOOKING PRETTY GOOD RIGHT NOW...BUT I DID GO AHEAD AND MAKE A FEW TWEAKS BASED ON CURRENT RADAR TRENDS AND THE LATEST MODEL INPUT. CONVECTIVE ACTIVITY THAT STARTED EARLIER THIS MORNING SEEMS TO BE LOCATED WITHIN THE MID LEVEL DEFORMATION ZONE OF THE UPPER TROUGH BISECTING THE FORECAST AREA. THIS AREA ALSO APPEARS TO BE IN THE RIGHT ENTRANCE OF DECENT 250 MB JET...WHICH IS PROVIDING ADDITIONAL LIFT. RAIN RATES HAVE DECREASED A BIT OVER THE PAST FEW HOURS SO FLOODING IS RIGHT NOW NOT AS BIG OF A CONCERN IN OUR NORTH CENTRAL AND NORTHEAST PORTIONS OF MS. OTHER CONVECTION IS QUICKLY TRYING TO GET UNDERWAY IN THE SOUTH AS RELATIVELY LOW CONVECTIVE TRIGGER TEMPS ARE MET. AS THE SITUATION EVOLVES INTO THIS AFTERNOON I ANTICIPATE SOUTHEAST ZONES WILL COME TO EXPERIENCE THE BEST PRECIP COVERAGE...AIDED BY ABOVE FACTORS AND LOW LEVEL CONVERGENCE ALONG THE SUBTLE REMNANTS OF A BOUNDARY. GIVEN THE CURRENT LOCATION OF THE UPPER TROUGH...ALL (OR ALMOST ALL) OF THE COUNTIES/PARISHES IN OUR CWA WILL HAVE AT LEAST SOME RISK OF RAIN...DESPITE DRIER AIR ATTEMPTING TO WORK INTO THE DELTA IN BUILDING LOW LEVEL NORTHEAST FLOW. THUS...THE PREDOMINANT UPDATE TO 1ST PERIOD WAS TO REORIENT POPS WHICH BASICALLY ENTAILED RAISING POPS 5 TO 15 PERCENT IN CERTAIN REGIONS. MAX TEMPS GENERALLY BUMPED DOWN A LITTLE DUE TO CURRENT CLOUD TRENDS BUT ADJUSTMENTS WERE ONLY A DEGREE OR TWO AT MOST. ALL OTHER TWEAKS WERE MINOR. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 8, 4:35 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 435 PM CDT FRI JUL 08 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092135- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 435 PM CDT FRI JUL 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... MAJOR HURRICANE DENNIS...CURRENTLY CROSSING OVER CUBA...WILL MOVE INTO THE GULF OF MEXICO ON SATURDAY. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM INLAND ACROSS SOUTHWEST ALABAMA LATE SUNDAY AND THEN UP ALONG THE EAST CENTRAL STATE BORDER OF MISSISSIPPI AND INTO NORTHEAST MISSISSIPPI. THIS TRACK WOULD EASILY PRODUCE SUSTAINED WINDS EXCEEDING 40 MPH ACROSS LOCATIONS GENERALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN LINE SUNDAY NIGHT INTO MONDAY MORNING. WIND GUSTS COULD TOP 60 MPH OR GREATER FROM NEAR THE MERIDIAN TO COLUMBUS AREAS WHERE RAINFALL COULD ALSO EXCEED 4 INCHES. HOWEVER...SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE ULTIMATE TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY OF THIS MAJOR HURRICANE. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT TO FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY...JULY 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 8, 2:08 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT FRI JUL 8 2005 MSZ054-055-062>065-072-073-082015- COPIAH-COVINGTON-JEFFERSON DAVIS-LAMAR-LAWRENCE-LINCOLN-MARION- SIMPSON- 208 PM CDT FRI JUL 8 2005 ...STRONG THUNDERSTORM OVER LAWRENCE COUNTY... AT 205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN LAWRENCE COUNTY...JUST SOUTH OF MONTICELLO. THE STORM WAS DRIFTING GRADUALLY NORTHEAST AT 10 MPH...AND MAY AFFECT MONTICELLO AND SILVER CREEK BEFORE 300 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH MAY DOWN SOME LARGE LIMBS. ADDITIONALLY...FREQUENT LIGHTNING... TORRENTIAL RAIN...AND POSSIBLY SOME HAIL...WILL ALSO OCCUR. STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. 50
Local storm report, Jul 8, 2:28 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 10 SSE BROOKHAVEN 31.45N 90.38W
07/08/2005 LINCOLN MS EMERGENCY MNGR
3 TREES DOWN AND TIN ROOF BLOWN OFF BARN
&&
19Special weather statement, Jul 8, 2:43 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT FRI JUL 8 2005 MSZ052-058-082045- CLARKE-LAUDERDALE- 243 PM CDT FRI JUL 8 2005 ...STRONG THUNDERSTORM OVER CLARKE AND LAUDERDALE COUNTIES... AT 240 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER THE CLARKE AND LAUDERDALE COUNTY BORDER....TO THE SOUTHEAST OF MERIDIAN. THE STORM WAS STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH MAY DOWN SOME LARGE LIMBS...AND TRESS WITH SHALLOW ROOTS. ADDITIONALLY...FREQUENT LIGHTNING...AND TORRENTIAL RAIN...WILL ALSO OCCUR. STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. CAB
Special weather statement, Jul 8, 6:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 642 PM CDT FRI JUL 8 2005 MSZ043-048-049-090100- HINDS-MADISON MS-RANKIN- 645 PM CDT FRI JUL 8 2005 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PORTIONS OF THE JACKSON METRO AREA THIS EVENING... AT 645 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING BETWEEN THE CITIES OF MADISON AND CANTON AND IN THE UPPER ROSS BARNETT RESERVOIR AREA. STRONG STORMS WERE ALSO DEVELOPING NEAR AND TO THE SOUTH OF EDWARDS IN WESTERN HINDS COUNTY. BECAUSE OF THE VERY SLOW MOVEMENT OF THE STORMS...THEY WILL PRODUCE LOCALLY VERY HEAVY RAINFALL OF UP TO TWO INCHES IN AN HOUR. THEY WILL ALSO PRODUCE WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING STRIKES. STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.